Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 13, 2020, 4:21 AM CDT for Tulsa County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2020, 4:21 AM CDT (09:21 UTC)
- Expired
- Aug 13, 2020, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.3
The text
As transmitted.
805 WWUS84 KTSA 130921 SPSTSA Special Weather Statement National Weather Service Tulsa OK 421 AM CDT Thu Aug 13 2020 OKZ060-064-066-131000- Tulsa OK-Okmulgee OK-Creek OK- 421 AM CDT Thu Aug 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTH CENTRAL OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 500 AM CDT... At 421 AM CDT, a strong thunderstorm was located over Sapulpa, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Bixby... Sapulpa... Jenks... Glenpool... Kiefer... Mounds... Kellyville... Liberty... This includes Interstate 44 between mile markers 202 and 215. LAT...LON 3596 9628 3610 9615 3595 9579 3576 9605 TIME...MOT...LOC 0921Z 305DEG 25KT 3599 9614 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:53 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 13, 3:53 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 AM CDT Thu Aug 13 2020
.DISCUSSION...
Numerous storms ongoing this morning across NE OK with scattered
svr storms producing both large hail and locally strong winds.
These storms are expected to persist through the morning hours
with a continue E-SE spread before gradual decay by late morning
or early afternoon. Hot and humid conditions will develop this
afternoon with the highest head index values west of the
convective debris influence, which at this time aligns with the
diffuse sfc frontal zone which will also act to focus a corridor
of mid to upper 70s dewpoints. The current heat advisory looks
reasonable with possible expansion once the degree of influence
from the ongoing convection become more evident.
Similar scenario is expected tonight with renewed storm
development along the elevated frontal zone which is expected to
be located slightly further eastward. This places the highest
storm chances across far E OK and NW AR with sufficient
instability and shear for a risk of svr weather. These storms will
persist into the morning on Friday before a gradual decay.
A weak frontal boundary works into the area on Saturday as the
flow amplifies across the CONUS. This may mark a downturn in
precip chances with a more robust influx of drier air likely
Sunday into Monday along with below normal temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 92 74 94 73 / 60 20 10 0
FSM 92 72 93 73 / 30 70 30 0
MLC 93 74 94 73 / 20 10 10 0
BVO 90 72 92 71 / 60 30 10 0
FYV 89 69 90 70 / 40 70 30 0
BYV 89 69 91 68 / 30 60 30 10
MKO 90 73 92 72 / 80 40 10 0
MIO 90 71 92 71 / 70 60 20 0
F10 93 74 93 72 / 30 20 10 0
HHW 97 76 96 75 / 0 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ049-053-064>066-071-073-075.
AR...None.
&&
LONG TERM....07Hazardous weather outlook, Aug 12, 4:27 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 427 PM CDT Wed Aug 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 427 PM CDT Wed Aug 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeastern Oklahoma. ONSET...After 2 am. DISCUSSION... Thunderstorms are expected to develop into the area late tonight from the northwest. These storms will pose a limited risk of severe weather, generally north of I-40. Locally heavy rainfall is also possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms will likely be ongoing across portions of northeast Oklahoma, spreading into northwest Arkansas Thursday morning before weakening. Additional scattered thunderstorms are expected to develop across portions of northeast Oklahoma and northwest Arkansas Thursday night into Friday morning. A few of these storms could be severe with marginally severe hail and strong gusty winds. In addition, a very moist air mass will remain in place, and with the slow storm motions expected, locally heavy rainfall will again be possible. Afternoon heat index values around 105 degrees will be possible through the weekend, and additional Heat Advisories may be needed for portions of eastern Oklahoma and northwest Arkansas. A cold front is forecast to arrive late in the weekend, with notably cooler and drier weather possible by early next week. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Aug 13, 3:06 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 AM CDT Thu Aug 13 2020
OKZ060-064-130845-
Tulsa OK-Creek OK-
306 AM CDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK AND WEST
CENTRAL TULSA COUNTIES UNTIL 345 AM CDT...
At 306 AM CDT, a strong thunderstorm was located 4 miles south of
Mannford, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Sand Springs...
Sapulpa... Mannford...
Kellyville... Keystone State Park...
This includes Interstate 44 between mile markers 200 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3616 9640 3616 9629 3611 9600 3586 9612
3586 9613 3601 9647
TIME...MOT...LOC 0806Z 290DEG 18KT 3607 9635Local storm report, Aug 13, 3:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 AM CDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM TSTM WND GST 4 NE TULSA 36.17N 95.87W
08/13/2020 M63 MPH TULSA OK MESONET
&&
JBMLocal storm report, Aug 13, 3:36 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND GST TULSA 36.13N 95.92W
08/13/2020 E60 MPH TULSA OK NWS EMPLOYEE
&&
JBMLocal storm report, Aug 13, 4:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 AM CDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM TSTM WND GST 2 NE BIXBY 35.96N 95.86W
08/13/2020 M61 MPH TULSA OK MESONET
&&
JBMSpecial weather statement, Aug 13, 4:20 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
420 AM CDT Thu Aug 13 2020
OKZ054-131000-
Osage OK-
420 AM CDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
500 AM CDT...
At 420 AM CDT, a strong thunderstorm was located 3 miles north of
Grainola, moving south at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawhuska... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Webb City... Apperson...
LAT...LON 3700 9638 3664 9635 3660 9676 3678 9677
3678 9675 3700 9675
TIME...MOT...LOC 0920Z 355DEG 32KT 3698 9664Special weather statement, Aug 13, 4:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 421 AM CDT Thu Aug 13 2020 OKZ060-064-066-131000- Tulsa OK-Okmulgee OK-Creek OK- 421 AM CDT Thu Aug 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTH CENTRAL OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 500 AM CDT... At 421 AM CDT, a strong thunderstorm was located over Sapulpa, moving southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Bixby... Sapulpa... Jenks... Glenpool... Kiefer... Mounds... Kellyville... Liberty... This includes Interstate 44 between mile markers 202 and 215. LAT...LON 3596 9628 3610 9615 3595 9579 3576 9605 TIME...MOT...LOC 0921Z 305DEG 25KT 3599 9614
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:24 AM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Aug 13, 12:50 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| Aug 13, 12:52 AM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Aug 13, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 25 min |
| Aug 13, 1:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Aug 13, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Aug 13, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Aug 13, 2:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Aug 13, 2:20 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Aug 13, 2:27 AM CDT | Special Weather Statement | TSA | Tulsa | 48 min |
| Aug 13, 2:40 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 50 min |
| Aug 13, 2:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Aug 13, 2:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Aug 13, 3:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Aug 13, 3:06 AM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Aug 13, 3:07 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Tulsa | 3 hr |
| Aug 13, 3:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 52 min |
| Aug 13, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 49 min |
| Aug 13, 3:36 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 39 min |
| Aug 13, 3:39 AM CDT | Flash Flood Warning | TSA | Tulsa | 5 hr |
| Aug 13, 3:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Aug 13, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 51 min |
| Aug 13, 3:57 AM CDT | Areal Flood Advisory | TSA | Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 13, 4:20 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 13, 4:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 52 min |
| Aug 13, 4:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 42 min |
| Aug 13, 4:40 AM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 13, 5:07 AM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Sequoyah | 53 min |
| Aug 13, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 48 min |
| Aug 13, 5:29 AM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Aug 13, 6:01 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 13, 6:55 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 2 hr |
| Aug 13, 7:06 AM CDT | Special Weather Statement | TSA | Latimer | 24 min |
| Aug 13, 7:32 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Aug 13, 7:44 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 1 more | 3 hr |
| Aug 13, 8:16 AM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| Aug 13, 9:01 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Aug 13, 6:29 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 61 min |
| Aug 13, 12:32 PM CDT | Special Weather Statement | TSA | Sebastian | 43 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.